1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Just about to start Victoza injections

Discussion in 'Type 2 Diabetes' started by zalastar, Sep 25, 2014.

  1. zalastar

    zalastar Type 2 · Member

    Messages:
    9
    Likes Received:
    2
    Trophy Points:
    43
    I have been having real trouble with high BG levels, and have a really high HBA1c - 87...
    I've been taking Metformin and Gliclazide for a while, and it's not been working too well. I've had loads of hyper episodes, where my BG has been 20+ and I've been pretty unwell. Finally got referred to hospital consultant and have been prescribed Victoza to start tomorrow...
    I've read loads about serious nausea/vomiting etc as side effects and it's making me really worried.
    Has anyone got experience of this drug, and if so, any tips on how to avoid the horrible side effects please?
     
  2. anna29

    anna29 Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    4,789
    Likes Received:
    3,131
    Trophy Points:
    178
    Hi zalastar
    Good luck with this tomorrow .
    You should get started on the lowest dosage of this
    See how you tolerate it ?

    I was very lucky absolutely NO side effects at all .
    Hope you end up lucky too ;)

    If you do feel a little queasy - nibble a dry biscuit or wafer styled cracker .

    It can bring the higher BG levels down quite effectively .
    I needed insulin combined with victoza to get mine
    down 'more' though .
    We are all unique and different .

    Good luck with tomorrow and do let us all know how you get on
    with victoza too.
     
  3. astle9

    astle9 Type 2 · Active Member

    Messages:
    40
    Likes Received:
    10
    Trophy Points:
    48
    i am 3 weeks in and now on the 1.2 amount, nausea is manageable and i really do not feel like eating at all but seriously it is not that bad, my BG levels have basically halved already, i was on insulin before and could not get below double figures now i am around the 7 mark. Good luck.
     
  4. Scouser58

    Scouser58 Type 2 · Well-Known Member

    Messages:
    400
    Likes Received:
    341
    Trophy Points:
    103
    Hello Zalastar and everybody, I have been on Victoza since January 2014, and after starting on the 0.6 mg dose for the first week then onto the 1.2 mg from then on, and storing my spares in the top tray of the door, away from the cooler unit, and the in use one on the table at room temperature.
    I hope you have been given a yellow sharps box to put the needles in, and the better area to inject is into the thighs, don't fancy the stomach option. I inject at about 1-2 pm, but later when things get in the way, it's called life and it's many challenges.
    I have found my blood sugar initially went down, but there seems to be a bit of a weather thing at the moment, it is at 6-7 range at present.
    The main side effect that I am trying to deal with is the slowing down of food transit, through my stomach and both intestines.
    The main side effect I am dealing with is constipation, on a big scale, to the extent that I have to take senna and lactulose each day to keep my "internal waste disposal system working".
    I have not had the nausea/vomiting side effects, on checking the information leaflet no.4 Possible Side Effects most of what I am dealing with comes under Other side Effects there is a list of 19 of which I am dealing with 11 of them, no's 1, 5, 6, 8, 9,10, 13, 14, 17, 18, 19, and every now and then I go hot after a meal! and after tablets before a meal sometimes.

    I did not look forward to the first time injecting, but I got the courage to do it, at first it did not hurt, but with the colder weather my legs are a bit more sensitive, not moaned yet, we are all here to help you so ttfn
     
  5. Daibell

    Daibell LADA · Master

    Messages:
    12,428
    Likes Received:
    7,366
    Trophy Points:
    298
    Hi. How is your BMI? Are you low-carbing? If not it could help reduce insulin resistance and the amount of meds needed
     
  6. zalastar

    zalastar Type 2 · Member

    Messages:
    9
    Likes Received:
    2
    Trophy Points:
    43
    Thanks everyone for the support and advice, I've just done my first jab, cried for about 5 minutes before I did it, and then when I actually did it, I couldn't even feel it!
    My BMI is currently 29, and I have started myself on a more protein led, low carb, low fat diet. I'm going to poke my nose round the door of the local gym tomorrow and try and finally get my lazy butt into exercise!
    I'm gonna lie back now and wait to see if I get any side effects, I'll keep you updated! Xxx
     
    • Like Like x 2
  7. jack412

    jack412 Type 2 · Expert

    Messages:
    5,619
    Likes Received:
    6,788
    Trophy Points:
    178
    it's is a big step moving to injections, it will be easier again tomorrow :)
    From what I have read, a high protein diet isn't recommended because it's dietary unhealthy and will worsen any kidney GFR issues, You are better on carbs, if you don't want to increase fats
     
  8. zalastar

    zalastar Type 2 · Member

    Messages:
    9
    Likes Received:
    2
    Trophy Points:
    43
    Thanks jack412, I'll look into it, all advice is very welcome! X
     
  9. zalastar

    zalastar Type 2 · Member

    Messages:
    9
    Likes Received:
    2
    Trophy Points:
    43
    The first morning after the night before, and I'm delighted to report that I slept really well, and woke up ok. Two mouthfuls of cereal brought on a real dizzy spell and I couldn't eat any more, still feeling dizzy, but don't think it's anything I can't handle. I feel really full, which is great, cos I've never been particularly good at portion control!
    BG is still 14.5, but it's early days.....
     
  10. zalastar

    zalastar Type 2 · Member

    Messages:
    9
    Likes Received:
    2
    Trophy Points:
    43
  11. zalastar

    zalastar Type 2 · Member

    Messages:
    9
    Likes Received:
    2
    Trophy Points:
    43
    Day 3, and I've got to say, I'm feeling pretty good! My BG is not in double figures for the first time in months, and I don't feel like I need to sleep the day away!!
    Little bit of nausea, little bit of "bottom trouble" but very manageable, biggest side effect is the dizziness, but it seems to go once I start thinking about something else!!
    I have a REALLY small appetite, almost like I've had a gastric band, so I'm just making sure the little mouthfuls I eat are full of good stuff. I've had no food cravings, I'm missing nothing, and the idea of anything heavy, greasy or too bulky doesn't really appeal. I'm going to resist the urge to weigh myself until the weekend!
     
  12. Ladylaurax

    Ladylaurax · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    23
    @zalastar
    I know this is post is a few years old but just wondering how your Victoza journey continues?

    Many thanks
     
  13. Scouser58

    Scouser58 Type 2 · Well-Known Member

    Messages:
    400
    Likes Received:
    341
    Trophy Points:
    103
    Hello Zalastar, and everybody else here,,I am still using the Victoza at 1.2 each day. I too feel full most of the day, and only have 2 slices of toast in the morning,,then just cups of tea,,until tea time then it's what ever appeals from the freezer.. I am also on Canaglifozin at 1 per day,,and this really got my weight coming off,,went from 134 kg to 110 kg and still working at it,,,the main effect is spending more pennies,, I was fortunate that the victoza did not make me feel sick or be sick,,,and now I am on the Metformin SR tablets to work with my trying to stay away from insulin,,I hope everybody who is now on the med is getting good results and they are finding it a great benefit to their over all control, nice to speak to everybody again.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook